Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 28, 2009, 2:21 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2009, 2:21 AM CDT (07:21 UTC)
- Expired
- Apr 28, 2009, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
892
WGUS54 KMEG 280724
FFWMEG
ARC021-031-055-075-111-121-281015-
/O.NEW.KMEG.FF.W.0011.090428T0724Z-090428T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
221 AM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 515 AM CDT
* AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
PORTIONS OF THE WARNED AREA. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO SPREAD THROUGH THE WARNED AREA AND
PRODUCE ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
FRIERSON STATE PARK...LAKE CHARLES STATE PARK...CROWLEYS RIDGE
STATE PARK...CHALK BLUFF NATURAL AREA...BLACK OAK...WALNUT RIDGE...
WALCOTT...SUCCESS...STRAWBERRY...REYNO...RECTOR...RAVENDEN
SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...PIGGOTT...
PEACH ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...O'KEAN...MINTURN...
MCDOUGAL...MAYNARD...MARMADUKE...LYNN...LAKE CITY...LAFE...
KNOBEL...JONESBORO...IMBODEN...HOXIE...GREENWAY...FONTAINE...
EVENING STAR...EGYPT...DELAPLAINE...DATTO...DALTON...CORNING...
COLLEGE CITY...CASH...BROOKLAND...BONO...BLACK ROCK...BIGGERS...
BEECH GROVE...ATTICA...ANNIEVILLE AND ALICIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9019 3636 9007 3623 9014 3600 9040
3566 9033 3544 9104 3588 9104 3590 9137
3623 9136 3625 9127 3632 9127 3649 9142
$$1 follow-up statement
000
WGUS74 KMEG 280854
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 AM CDT TUE APR 28 2009
ARC021-031-055-075-111-121-281015-
/O.CON.KMEG.FF.W.0011.000000T0000Z-090428T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-POINSETT AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
351 AM CDT TUE APR 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
LAWRENCE...GREENE...RANDOLPH...CLAY...NORTHWESTERN POINSETT AND
CRAIGHEAD COUNTIES...
AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN CONTINUING OVER MUCH OF THE WARNED AREA.
SINCE MIDNIGHT...DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORMS
WERE DEVELOPING OVER CENTRAL ARKANSAS AND WERE MOVING TOWARD THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHALK BLUFF
NATURAL AREA...SUCCESS...REYNO...RECTOR...RAVENDEN SPRINGS...
RAVENDEN...POLLARD...POCAHONTAS...PIGGOTT...PEACH ORCHARD...OAK GROVE
HEIGHTS...OKEAN...MCDOUGAL...MAYNARD...MARMADUKE...LAFE...KNOBEL...
IMBODEN...GREENWAY...EVENING STAR...DELAPLAINE...DATTO...DALTON...
CORNING...COLLEGE CITY...BLACK ROCK...BIGGERS...BEECH GROVE...ATTICA
AND ANNIEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9019 3636 9007 3623 9014 3600 9040
3566 9033 3544 9104 3588 9104 3590 9137
3623 9136 3625 9127 3632 9127 3649 9142
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 12:39 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 28, 12:39 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1239 AM CDT TUE APR 28 2009 .DISCUSSION... ISSUED 830 PM CDT MON APR 27 2009 THUNDERSTORMS CONTINUE TO WANE IN COVERAGE AN INTENSITY OVER NORTHEAST AR THIS EVENING. HAVE ISSUED A COUPLE FORECAST UPDATES TO ACCOUNT FOR CONVECTIVE TRENDS. IN WHAT IS A SUMMER LIKE PATTERN FOR THE MIDSOUTH... IT IS A LITTLE TEMPTING TO PULL OVERNIGHT RAIN CHANCES GIVEN THE STABILIZING LOWER ATMOSPHERE AND LIMITED FORCING. GOES IR IMAGERY SHOWED A ROBUST MCS OVER THE TX COASTAL PLAIN AND PINEY WOODS OF EAST TX. THIS FEATURE HAS NOT BEEN HANDLED PARTICULARLY WELL BY THE 18Z NAM/GFS OR THE MOST RECENT RUC. IT APPEARS THIS FEATURE WILL LIFT OFFSHORE...WITH THE NORTHWARD EXTENT LIKELY AFFECTING CENTRAL LA/SOUTHERN MS LATER THIS EVENING. SOME CONCERN THAT ELEVATED MOISTURE IN THE WEAK LOW LEVEL JET MAY BE SIPHONED OFF BY THE MCS TO OUR SOUTH. ON THE SUPPORTIVE SIDE FOR RAIN...BOTH GFS AND ECMWF SUGGEST MIDSOUTH AREAS EAST OF THE MS RIVER WILL SEE SOME LIFT FROM THE RIGHT ENTRANCE REGION OF THE POLAR JET MAX TO THE NORTH BY 12Z. WITH LIMITED FORECAST CONFIDENCE...HAVE TRIMMED BUT NOT ELIMINATED RAIN CHANCES OVERNIGHT. PWB .AVIATION... 06Z TAF CYCLE (28/06Z - 29/06Z) MAINLY VFR CONDITIONS SHOULD PERSIST FOR THE NEXT 24 HOURS. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT KJBR THRU 18Z WITH OCCASIONAL LOWERING CEILINGS AND VISIBILITIES AS A COLD FRONT APPROACHES SLOWLY FROM THE NORTHWEST. IN ADDITION...SCATTERED THUNDERSTORMS MAY AFFECT KMEM AND KMKL BETWEEN 12Z AND 22Z...FOR NOW PUT IN VCTS UNTIL CONFIDENCE INCREASES ON TIMING AND OCCURRENCE. GENERALLY SOUTH TO SOUTHWEST WINDS BETWEEN 8 AND 12 KTS WILL DIMINISH TO AROUND 5 KNOTS AFTER SUNSET TUESDAY. ARS / JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 27, 10:22 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1022 PM CDT MON APR 27 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1022 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS OVER NORTHEAST ARKANSAS LATE THIS EVENING AND EARLY OVERNIGHT...MAINLY WEST OF A MARKED TREE CORNING LINE. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO PENNY SIZE AND WIND GUSTS TO 60 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EAST OF THE MISSISSIPPI RIVER OVERNIGHT. HOWEVER...ATMOSPHERIC CONDITIONS WILL LIKELY NOT SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PWB
In the hours before
Special weather statement, Apr 27, 10:38 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 PM CDT MON APR 27 2009 ARZ017-280415- LAWRENCE AR- 1038 PM CDT MON APR 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 20 MILES SOUTHWEST OF ANNIEVILLE AT 1038 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAWRENCE COUNTY...INCLUDING LOCATIONS NEAR LAKE CHARLES STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:18 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| Apr 28, 1:51 AM CDT | Areal Flood Advisory | MEG | Clay, Craighead, Cross, Greene, Mississippi, Poinsett | 3 hr |
| Apr 28, 3:19 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 8 hr |
| Apr 28, 4:30 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more | 4 hr |
| Apr 28, 5:30 AM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Apr 28, 6:38 AM CDT | Flash Flood Warning | MEG | Mississippi | 4 hr |
| Apr 28, 8:17 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Poinsett and 1 more | 118 min |
| Apr 28, 2:50 PM CDT | Areal Flood Warning | MEG | Craighead, Poinsett | 24 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.